MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA PARTIAL KNEE CEMENTED FEMORAL COMPONENT SIZE 2 LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA PARTIAL KNEE CEMENTED FEMORAL COMPONENT SIZE 2 LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source - foreign: (b)(6).Concomitant devices - persona partial knee articular surface left medial size d 10mm catalog #: 42518200410 lot #: 64559086, persona cemented partial knee tibial component size d left catalog #: 42538000401 lot #: 64562617.The product was evaluated through review of sterilization records, however, the reported event could not be confirmed.Sterile certifications were reviewed and found to be conforming with no deviations identified and the devices were verified to have undergone acceptable sterilization processes following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as hospital/surgical environment, provider-related risk factors, and/or patient comorbidities/risk factors.As there were no indications of product or process issues affecting implant safety or effectiveness, the implanted products were not identified as the source or contributing to the reported infection.The root cause could not be traced to the device(s).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report was previously submitted erroneously on nov 4, 2020 under manufacturing report number 3007963827-2020-00294.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2020-04000.0001825034-2021-00930.
 
Event or Problem Description
It is reported that the patient underwent a left knee arthroplasty revision of the articular surface to address infection eighteen (18) days postoperatively.The infection did not resolve and an additional articular surface revision was performed sixteen (16) following the first revision.Attempts have been made and no additional information is available.

Brand Name
PERSONA PARTIAL KNEE CEMENTED FEMORAL COMPONENT SIZE 2 LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11588128
Report Number0001825034-2021-00929
Device Sequence Number20054092
Product Code HSX
UDI-Device Identifier00880304808454
UDI-Public(01)00880304808454(17)290831(10)64415111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42558000201
Device Lot Number64415111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;